The information on this site is not intended or implied to be a substitute for professional medical advice, diagnosis or treatment. Content within the patient forum is user-generated and has not been reviewed by medical professionals. Other sections of the Melanoma Research Foundation website include information that has been reviewed by medical professionals as appropriate. All medical decisions should be made in consultation with your doctor or other qualified medical professional.

SO HERE I SIT – Week one on B-RAF/MEK combo!

Forums General Melanoma Community SO HERE I SIT – Week one on B-RAF/MEK combo!

  • Post
    dawn dion
    Participant

      Wow!!!  Here I Sit in the dark reading the forum –  You know folks sometimes I don't know if I like this board or not.   For those of you who are beating the beast, I cheer for you!  I want to be you!  For those of you who run into bumps in the road, I hold my breath for you!  But I gotta be honest, as someone who is relatively new to this, but not, holy cow  reading this board both informs me and  scares the you know what out of me.

      Wow!!!  Here I Sit in the dark reading the forum –  You know folks sometimes I don't know if I like this board or not.   For those of you who are beating the beast, I cheer for you!  I want to be you!  For those of you who run into bumps in the road, I hold my breath for you!  But I gotta be honest, as someone who is relatively new to this, but not, holy cow  reading this board both informs me and  scares the you know what out of me.

      Week one of B-RAF/MEK – going good so far I think.  Haven't had any weirdness go on but at the same time, thanks to my wonderful allergies to oak trees, I have a double ear infection, so it's hard to tell.   I haven't had ear infections since I was 8 yrs old and in the last three years, every year almost the same week of the year, BAM!  So if anyone has any suggestions for that – I'd appreciate it.  

      Back to B-RAF – like I said nothing weird so far but that kind of makes me nervous.  How do I know if this drug is working if I don't get any side effects?  I know my Drs. say they will be minimal and some of you have said they take a while to kick in but does anyone have any idea?  I know it is different for everyone and honestly I don't know if I want side effects or not.  I like feeling great but at the same time I would like a "sign".   Maybe feeling great is a sign, or maybe it's a disguise.   I hate this damn disease! 

      Thanks for letting me vent – if any of you have any input please chime in :)

      Hugs and Smiles

      Dawn (Stage IV – Florida )

      Loading spinner
    Viewing 1 reply thread
    • Replies
        KellieSue
        Participant

          I'm just on B-raf and I just finished week two. Side effects I've had are slight diarhhea about every other day, some heartburn, sore throat and just yesterday a little pimple on my face(I do not get acne, never have.) Sorry no help on the ear aches.

          My dr. prescribed an antibiotic per head of the trial prophylactically because people have been getting facial rashes and they wanted to try and stop it. So that is where I am. I hope you have similar small side effects, I've heard some don't start till you've been on it for 4weeks or so though.

          I know what you mean, it's hard to know if something is working if we can't notice any obvious changes. I just have to hope that my body is doing what is was supposed to be doing all along, fighting this darn beast!

          I have an EKG and echo next week, apparently I'm to have them done every 3 weeks because B-RAF can cause heart issues. Lets hope it doesn't though!

          Kellie(from Iowa) Stage IV on B-RAF

          Loading spinner
            dawn dion
            Participant

              You know it's funny that you say that cause the very first thing I said to my Dr. was lets cut to the chase and give me a script for the acne stuff.   She told me that because I am on the combo that the side effects would be less (don't know if I like that or not) she also told me that most people get fevers but because I only have one met and a small one at that, that I probably wouldn't have that either, or it would be low grade at the most.   

              It's just so darn frustrating.  I have talked to people who have mets on the outside and can actually see the drugs working.  Mine is not, so I have no clue until I do the CT and MRI and that always causes me to need the anxiety meds, from worry.   I forget when I go for my echo – two weeks maybe – hoping the same thing – heart feels like it works okay so crossing my fingers there.   

              I am having trouble deciding if things that I am experiencing are from the drugs or from my allergies – because I have had a slight sore throat, but that  along with the ears is not uncommon with the allergies so it's very hard to tell.   Face breaking out  slightly and heartburn are not uncommon for me either so maybe when and if I do get side effects it will be like everyday life.

              Someone else told me the same thing about it taking up to 4 weeks and I am good with that – just wish I had a magic mirror so I could see inside.  I'd be checking it out all the time. :)   never been a patient one.

              Let me know how the Echo goes. 

              Hugs and Smiles

              Dawn (Stage 4 – Florida)  Go B-RAF/MEK

              Loading spinner
              dawn dion
              Participant

                You know it's funny that you say that cause the very first thing I said to my Dr. was lets cut to the chase and give me a script for the acne stuff.   She told me that because I am on the combo that the side effects would be less (don't know if I like that or not) she also told me that most people get fevers but because I only have one met and a small one at that, that I probably wouldn't have that either, or it would be low grade at the most.   

                It's just so darn frustrating.  I have talked to people who have mets on the outside and can actually see the drugs working.  Mine is not, so I have no clue until I do the CT and MRI and that always causes me to need the anxiety meds, from worry.   I forget when I go for my echo – two weeks maybe – hoping the same thing – heart feels like it works okay so crossing my fingers there.   

                I am having trouble deciding if things that I am experiencing are from the drugs or from my allergies – because I have had a slight sore throat, but that  along with the ears is not uncommon with the allergies so it's very hard to tell.   Face breaking out  slightly and heartburn are not uncommon for me either so maybe when and if I do get side effects it will be like everyday life.

                Someone else told me the same thing about it taking up to 4 weeks and I am good with that – just wish I had a magic mirror so I could see inside.  I'd be checking it out all the time. :)   never been a patient one.

                Let me know how the Echo goes. 

                Hugs and Smiles

                Dawn (Stage 4 – Florida)  Go B-RAF/MEK

                Loading spinner
              KellieSue
              Participant

                I'm just on B-raf and I just finished week two. Side effects I've had are slight diarhhea about every other day, some heartburn, sore throat and just yesterday a little pimple on my face(I do not get acne, never have.) Sorry no help on the ear aches.

                My dr. prescribed an antibiotic per head of the trial prophylactically because people have been getting facial rashes and they wanted to try and stop it. So that is where I am. I hope you have similar small side effects, I've heard some don't start till you've been on it for 4weeks or so though.

                I know what you mean, it's hard to know if something is working if we can't notice any obvious changes. I just have to hope that my body is doing what is was supposed to be doing all along, fighting this darn beast!

                I have an EKG and echo next week, apparently I'm to have them done every 3 weeks because B-RAF can cause heart issues. Lets hope it doesn't though!

                Kellie(from Iowa) Stage IV on B-RAF

                Loading spinner
            Viewing 1 reply thread
            • You must be logged in to reply to this topic.
            About the MRF Patient Forum

            The MRF Patient Forum is the oldest and largest online community of people affected by melanoma. It is designed to provide peer support and information to caregivers, patients, family and friends. There is no better place to discuss different parts of your journey with this cancer and find the friends and support resources to make that journey more bearable.

            The information on the forum is open and accessible to everyone. To add a new topic or to post a reply, you must be a registered user. Please note that you will be able to post both topics and replies anonymously even though you are logged in. All posts must abide by MRF posting policies.